Effects of Mixing Alcohol with Ecstasy

Ecstasy, also known as MDMA, is a synthetic drug. It’s effects are similar to some hallucinogens and stimulants. A lot of individuals who take Ecstasy tend to take it with a variety of other drugs, including alcohol. So what happens when Ecstasy and alcohol are mixed?

The Effects of Ecstasy and Alcohol

When Ecstasy is taken on its own, it produces a powerful feeling of euphoria, which is caused due to a rush of neurotransmitters to the brain. This chemical rush is what creates feelings of euphoria and arousal. While the length of time Ecstasy stays in the system varies according to the dose taken, when the drug is mixed with alcohol, individuals find that the euphoric effects last longer and also that they are more sexually aroused. But when the neurotransmitters are depleted, then the individual often crashes, as the euphoria wears off, and the individual can have difficulty sleeping, suffer anxiety or depression. Individuals who are chronic users of Ecstasy may also find that the negative side effects of the drug increase when it is combined with alcohol.

The Dangers of Mixing Ecstasy with Alcohol

Taking alcohol with Ecstasy means that the drug preserves the feeling of intoxication caused by the alcohol, but prevents the sedation effect that comes with it. Scientific studies have shown that the individual’s cognitive abilities remain impaired when using both substances together, even though the individual may feel that taking ecstasy helps to mediate the effects of alcohol.

In a recent scientific study the effects of Ecstasy and alcohol together were examined. And it was found that while both substances lower inhibitions when taken on their own, when taken together, individuals reported greater sexual arousal. Therefore, taking Ecstasy and Alcohol together can lead to individuals indulging in risky behavior such as unprotected sex.

Overdose and Death

Because individuals tend to feel that taking Ecstasy with alcohol leaves them unimpaired to alcohol’s effects, they may be more susceptible to alcohol poisoning. Ecstasy interferes with the body’s ability to metabolize other substances, which can increase the risk of overdose when taken with other drugs. Some Ecstasy users may experience heart failure. Symptoms of ecstasy overdose can include high blood pressure, seizures, loss of consciousness, panic attacks, and faintness.

In addition to MDMA, other substances may be present in Ecstasy pills. Some pills sold as Ecstasy might not contain MDMA at all and could contain other harmful drugs, thus making it difficult for the individual to know exactly what they’re taking.

Therefore it is clear that drinking and taking Ecstasy together is not a good idea.

The Villa has all kinds of information and treatment programs to help you or a loved one. Call us to find out how we can support your goals for sober living.

 

Share: